Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Taking treatment for pleural effusion in lungs. Getting breathless with swollen feet. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Question
hello my father is getting lot swelling in feet and gets breathless with little movement , he is getting treated for pleural effusion in lungs , please suggest
Posted Tue, 22 Jan 2013 in Lung and Chest disorders
 
 
Answered by Dr. Neelam Ashish Vanjari 3 hours later
Hi,

Thanks for writing in.
I have gone through the reports attached here. Liver functions are deranged as well as important thing is anemia. Hemoglobin is 7 which can be one of the main cause for swelling and breathlessness.
Hemoglobin should be normalized. Again if pleural effusion is massive, it can be the cause for breathlessness.
swelling in feet can be caused by renal dysfunction or heart failure. You should discuss the same with your treating physician and the line of treatment your father is receiving. Correct hemoglobin as well.
I hope I have answered your query. Revert back in case of doubt.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Follow-up: Taking treatment for pleural effusion in lungs. Getting breathless with swollen feet. Any ideas? 17 minutes later
Thanks Doctor , His pleural effusion is completely gone and x rays are normal now but he has to continue with his medicine, His ECG is normal .
Please suggest if should consult a Renal expert in your forum as I am currently not with my father and I need to provide him with the medicines.
 
 
Answered by Dr. Neelam Ashish Vanjari 16 hours later
Hi,

Thanks for writing in.
I think his pleural effusion was of tuberculous origin, so no doubt he has to continue medicines.
You can consider nephrologist opinion in person for detailed examination; to make sure renal functions are normal. But at the same time, his liver functions are deranged. But so far cirrhotic changes are not seen on ultrasound. So consider that cause as well in future for edema.
I hope I have answered your query.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor